Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 6, NWS Riverton, WY

June 16, 2011Sweetwater County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 16, 2011, 2:39 PM MDT for Sweetwater County, Wyoming. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 2:39 PM MDT (20:39 UTC)
Expired
Jun 16, 2011, 3:45 PM MDT
In force
66 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 151 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2040 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS55 KRIW 162039
SVRRIW
WYC037-162145-
/O.NEW.KRIW.SV.W.0006.110616T2039Z-110616T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SWEETWATER COUNTY IN SOUTH CENTRAL WYOMING...

* UNTIL 345 PM MDT

* AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 65 MPH.  THIS STORM WAS LOCATED NEAR I80 EXIT 158...OR 14
  MILES WEST OF WAMSUTTER...AND MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  I80 EXIT 168 AND I80 EXIT 170 AROUND 245 PM MDT.
  CHAIN LAKES AROUND 305 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 151 AND
198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 65 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4151 10832 4179 10851 4227 10753 4226 10751
      4182 10749 4166 10750 4165 10791 4153 10792
TIME...MOT...LOC 2038Z 239DEG 51KT 4169 10820
WIND...HAIL 70MPH <.75IN

$$

ALLEN
3 follow-up statements
926 
WWUS55 KRIW 162107
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT THU JUN 16 2011

WYC037-162145-
/O.CON.KRIW.SV.W.0006.000000T0000Z-110616T2145Z/
SWEETWATER WY-
307 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SWEETWATER COUNTY UNTIL 345 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTH OF CHAIN LAKES...OR 14
MILES NORTHEAST OF WAMSUTTER...MOVING NORTHEAST AT 60 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 151 AND
198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE 
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4151 10832 4179 10851 4227 10753 4226 10751
      4182 10749 4166 10750 4165 10791 4153 10792
TIME...MOT...LOC 2104Z 239DEG 51KT 4187 10777
WIND...HAIL 60MPH <.75IN

$$
ALLEN
863 
WWUS55 KRIW 162125
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
325 PM MDT THU JUN 16 2011

WYC037-162145-
/O.CON.KRIW.SV.W.0006.000000T0000Z-110616T2145Z/
SWEETWATER WY-
325 PM MDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SWEETWATER COUNTY UNTIL 345 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 8 MILES EAST OF CHAIN LAKES...OR 25
MILES NORTHWEST OF RAWLINS...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN SWEETWATER COUNTY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 177 AND
198.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4166 10791 4181 10795 4200 10807 4227 10753
      4226 10751 4181 10749 4166 10750
TIME...MOT...LOC 2125Z 235DEG 42KT 4199 10760
WIND...HAIL 60MPH <.75IN

$$

ALLEN
771 
WWUS55 KRIW 162147
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
347 PM MDT THU JUN 16 2011

WYC037-162157-
/O.EXP.KRIW.SV.W.0006.000000T0000Z-110616T2145Z/
SWEETWATER WY-
347 PM MDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SWEETWATER COUNTY
HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4166 10791 4181 10795 4200 10807 4227 10753
      4226 10751 4181 10749 4166 10750
TIME...MOT...LOC 2125Z 235DEG 42KT 4199 10760

$$

ALLEN

LIPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:09 AM MDT, 11 hours 30 minutes earlier.

Area forecast discussion, Jun 16, 3:09 AM MDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
309 AM MDT THU JUN 16 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

THUNDERSTORMS CONTINUE TO IMPACT SWEETWATER COUNTY THIS
MORNING...WITH ADDITIONAL ACTIVITY NOTED UPSTREAM. SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS TODAY.

AN AREA OF LOW PRESSURE WILL SWING INTO SOUTH CENTRAL IDAHO THIS
AFTERNOON...PUSHING WIDESPREAD PRECIPITATION ACROSS WYOMING. SHOWER
ACTIVITY WILL INCREASE FURTHER THIS EVENING AS THE AREA OF LOW
PRESSURE MOVES ACROSS NORTHERN WYOMING. THIS SYSTEM HAS A SLIGHT
NEGATIVE TILT TO IT...AND WIDESPREAD THUNDERSTORM ACTIVITY IS
ANTICIPATED THROUGH INTO THE EVENING HOURS. MODELS INDICATE DECENT
INSTABILITY ACROSS THE AREA...WITH THE POTENTIAL FOR SOME STRONG
THUNDERSTORMS TO DEVELOP THIS EVENING. THE STRONGER STORMS MAY
CONTAIN LARGE HAIL AND DAMAGING WIND. WEAKER STORMS WILL STILL HAVE
THE POTENTIAL TO CREATE HAIL AND GUSTY WIND TO AROUND 50 MPH. SOME
STORMS MAY BE SLOWER MOVING AND HEAVY RAIN IS ANTICIPATED WITH MOST
STORM ACTIVITY TODAY. INCREASED PWAT VALUES IN THE MODELS SUPPORTS
THE POTENTIAL FOR HEAVY RAINFALL. BECAUSE AREA RIVERS...STREAMS AND
CREEKS ACROSS NORTHERN WYOMING ARE ALREADY AT HIGH LEVELS...THE
POTENTIAL FOR HEAVY RAIN HAS RISEN FLASH FLOOD CONCERNS TODAY. A
FLASH FLOOD HAS BEEN ISSUED FOR MUCH OF NORTHERN WYOMING THROUGH
FRIDAY AFTERNOON. PLEASE SEE THE HYDROLOGY PRODUCTS FOR ADDITIONAL
INFORMATION.

COOLER TEMPERATURES WILL ACCOMPANY STORM ACTIVITY THIS
EVENING...CAUSING SNOW LEVELS TO DROP TO AROUND 8000 FT AFTER
MIDNIGHT. SNOWFALL ANTICIPATED OVER THE MOUNTAINS...WITH A RAIN
SNOW MIX POSSIBLE OVER THE WESTERN VALLEYS AND AGAINST THE
FOOTHILLS. SNOWFALL ACCUMULATIONS WITH THIS PUSH OF COLDER
TEMPERATURES IS NOT EXPECTED TO BE SIGNIFICANT...WITH 1 TO 3
INCHES POSSIBLE.

THE UPPER LOW WILL LIFT NORTHEAST OUT OF WYOMING FRIDAY
AFTERNOON...WITH A NEAR ZONAL FLOW MOVING INTO THE AREA. COOLER
TEMPERATURES WILL BE FOUND ACROSS THE AREA FRIDAY...AND SHOWER
ACTIVITY WILL LINGER ACROSS THE NORTHEAST WITH POTENTIAL WRAPAROUND
MOISTURE. THIS SYSTEM WILL LEAVE THE AREA AFTER MIDNIGHT
FRIDAY...WITH DRIER CONDITIONS ANTICIPATED ACROSS THE CWA. THE NAM
ATTEMPTS TO BRING ADDITIONAL PRECIPITATION ACROSS SOUTHERN WYOMING
SATURDAY MORNING...HAVE LEFT ISOLATED SHOWER ACTIVITY IN CURRENT
FORECAST PACKAGE. MODELS INDICATE INSTABILITY WILL PERSIST THROUGH
THE OVERNIGHT HOURS OF FRIDAY AND INTO SATURDAY...ALLOWING THE
POTENTIAL FOR OVERNIGHT THUNDERSTORMS TO EXIST.

.LONG TERM...SUNDAY THROUGH THURSDAY

MEDIUM RANGE MODELS ARE DECENT AGREEMENT WITH A DIGGING TROUGH/UPPER
LOW FROM THE PACIFIC NORTHWEST INTO THE INTERMOUNTAIN WEST SUNDAY.
HOWEVER...GLOBAL MODELS DIFFER SIGNIFICANTLY ON HOW QUICKLY THIS
UPPER LOW WILL SHIFT EAST ACROSS THE CENTRAL ROCKIES. THE 00Z MODEL
CONSENSUS IS A BIT FASTER THAN YESTERDAY...WITH THE ECMWF STILL THE
SLOWEST TO KICK IT OUT. LOOKS LIKE THE BEST TIMING OF PRECIPITATION
WILL BE SUNDAY AFTERNOON AND SUNDAY NIGHT...BUT WILL KEEP DECENT
POPS EAST OF THE DIVIDE ON MONDAY TO ACCOUNT FOR A SLOWER SOLUTION.

IN WAKE OF THIS SYSTEM...NORTHWEST FLOW IS EXPECTED TO DEVELOP BY
TUESDAY...WITH SHORTWAVE RIDGING EXPECTED WEDNESDAY. A SHEAR
AXIS...AND SOME MOISTURE IN THE NORTHWEST FLOW COULD RESULT IN SOME
CONVECTION...ESPECIALLY OVER THE NORTHERN MOUNTAINS TUESDAY.

ANOTHER TROUGH COULD AFFECT THE FORECAST AREA BY THURSDAY AND FRIDAY
OF NEXT WEEK.

TEMPERATURES ARE EXPECTED TO REMAIN BELOW AVERAGE...ESPECIALLY
HIGHS THROUGH THE EXTENDED. HIGHS ACROSS THE WEST SUNDAY...AND
EVERYWHERE MONDAY COULD BE AROUND 15 DEGREES BELOW AVERAGE.

&&

.AVIATION...

MVFR CEILINGS IN THE BIG HORN BASIN EARLY THIS MORNING IN THE WAKE
OF COLD AND MOIST THUNDERSTORM OUTFLOW FROM MONTANA CONVECTION.
EXPECT KCOD TO BREAK-OUT TO VFR AROUND 14Z/15Z TODAY. LARGE UPPER
LEVEL VORTEX SET TO SPIN TO THE NORTHWEST OF WYOMING ALONG THE
U.S./CANADA BORDER FOR THE NEXT FEW DAYS. THE NEXT IN A SERIES OF
SHORTWAVES EJECTING EAST FROM THIS VORTEX WILL CROSS THE FORECAST
AREA THURSDAY AFTERNOON AND EVENING. AHEAD OF THIS FEATURE...
MOISTURE CONTINUES TO STREAM EAST-NORTHEAST AND ACROSS FAR SOUTHERN
WYOMING. THIS MOISTURE PLUME AND THE DYNAMIC NATURE OF THE
APPROACHING SHORTWAVE WILL BOTH HELP TO SPUR WIDESPREAD SHOWER AND
THUNDERSTORM DEVELOPMENT ACROSS THE AREA BETWEEN 18Z/THU AND
06Z/FRI. STILL...VFR CONDITIONS WILL BE THE RULE EXCEPT IN
ASSOCIATION WITH THE STRONGEST STORMS WHERE MVFR CONDITIONS WILL BE
POSSIBLE. THIS WILL BE PARTICULAR TRUE WEST OF THE CONTINENTAL
DIVIDE. KRKS WILL BE THE ONLY TERMINAL IN THE PROXIMITY OF THE
SOUTHERN MOISTURE PLUME. HOWEVER...NOCTURNAL CONVECTION IN THE
VICINITY OF KRKS WILL CARRY-OVER THURSDAY MORNING BEFORE INCREASING
IN INTENSITY AND COVERAGE IN THE AFTERNOON. OTHER TERMINALS CAN
EXPECT CONVECTION BY MID-AFTERNOON...WITH A LITTLE BIT LATER START
AT KCPR. MID-LEVEL COLD POOL AND JET DYNAMICS SHOULD INCREASE
STRENGTH OF THESE STORMS AND GENERATE SMALL HAIL TOO. KJAC AND KCOD
HAVE THE GREATEST LIKELIHOOD OF OF SEEING SHOWERS AND STORMS
CONTINUING THROUGH 12Z/FRI. DRIER AIR WORKING IN BEHIND THE STRONG
SHORTWAVE WILL HELP TO LIMIT SHOWERS AT CENTRAL TAF SITES EARLY
FRIDAY MORNING.

&&

.HYDROLOGY...

WIDESPREAD SHOWER ACTIVITY IS EXPECTED TODAY...ESPECIALLY DURING THE
LATE AFTERNOON AND EVENING HOURS. THESE SHOWERS AND THUNDERSTORMS
HAVE TO POTENTIAL TO MOVE SLOWLY...AND CAUSE PERIODS OF HEAVY
RAINFALL. THIS COMBINATION OF HEAVY RAINFALL...SLOW MOVING
STORMS...AND ALREADY ELEVATED WATER LEVELS ACROSS THE NORTHERN THIRD
OF THE STATE RAISES CONCERNS ABOUT FLASH FLOODING. THESE CONCERNS
WILL LINGER INTO FRIDAY AFTERNOON AS THE SYSTEM LIFTS OUT OF THE
STATE. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTHERN
WYOMING...WITH THE FLOOD WATCH STILL IN EFFECT FOR NATRONA COUNTY.
ADDITIONAL DETAILS REGARDING FLOODING CONCERNS CAN BE FOUND IN THE
HYDROLOGY PRODUCTS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON
WYZ001>011-016.

FLOOD WATCH THROUGH TUESDAY MORNING WYZ020.

&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...CNJ
HYDROLOGY...BRANHAM
Hazardous weather outlook, Jun 16, 3:44 AM MDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
344 AM MDT THU JUN 16 2011

WYZ001>020-022>030-171200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
344 AM MDT THU JUN 16 2011

...FLOOD WARNING FOR THE SALT RIVER AND ITS TRIBUTARIES ACROSS
STAR VALLEY THROUGH AT LEAST SATURDAY...

...FLOOD WATCH FOR THE NORTH PLATTE RIVER IN NATRONA COUNTY THROUGH
AT LEAST NEXT TUESDAY...

...FLASH FLOOD WATCH FOR MUCH NORTHERN WYOMING FROM THIS AFTERNOON
THROUGH FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP...MID TO LATE THIS AFTERNOON...AND LAST THROUGH MUCH OF THE
NIGHT...ESPECIALLY OVER NORTHERN WYOMING.  SOME OF THE STORMS COULD
BE STRONG WITH HAIL...AND STRONG WINDS.  IN ADDITION...HEAVY
RAINFALL COULD RESULT IN FLASH FLOODING...ESPECIALLY NEAR RIVERS
AND CREEKS ALREADY RUNNING HIGH DUE TO ONGOING MOUNTAIN SNOWMELT.
PLEASE SEE THE LATEST HYDROLOGICAL PRODUCTS FOR THE MOST UP TO DATE
INFORMATION.

TEMPERATURES WILL DROP ENOUGH TONIGHT...WITH SNOW LEVELS DECREASING
TO ABOUT 8000 FT ACROSS NORTHWEST WYOMING. SNOWFALL ACCUMULATIONS
WILL GENERALLY BE LIGHT. HOWEVER...SOME ISOLATED LOCATIONS IN THE
NORTHWEST MOUNTAINS ABOVE 9000 FEET...COULD PICK UP 2 TO 4 INCHES OF
NEW SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN ACTIVE LATE SPRING PATTERN WILL CONTINUE. ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FRIDAY. AN EVEN STRONGER
SYSTEM WILL TAKE SHAPE LATE IN THE WEEKEND...WITH SIGNIFICANT
PRECIPITATION POSSIBLE SUNDAY AND MONDAY. SNOW LEVELS ACROSS THE WEST
ARE EXPECTED TO LOWER TO BETWEEN 8000 AND 9000 FEET SUNDAY AND
SUNDAY NIGHT.

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD
MOUNTAIN SNOWPACK CONTINUES TO SLOWLY MELT.  ANY ADDITIONAL RAINFALL
WILL EXACERBATE ONGOING RUNOFF INTO AREA RIVERS AND CREEKS. SOME
LOCATIONS COULD DEVELOP OR CONTINUE TO EXPERIENCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER OR RIVER
FLOODING.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 16, 1:06 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
106 PM MDT THU JUN 16 2011

WYZ028>030-162000-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-ROCK SPRINGS AND GREEN
RIVER WY-
106 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SWEETWATER COUNTY
UNTIL 200 PM MDT...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM U.S. HWY 191 MILE
MARKER 520 TO 39 MILES SOUTHWEST OF ROBERTSON...AND MOVING NORTHEAST
AT 40 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
STATE HWY 414 MILE MARKER 140 AROUND 110 PM MDT.
STATE HWY 530 MILE MARKER 40 AROUND 120 PM MDT.
STATE HWY 430 MILE MARKER 30 AROUND 125 PM MDT.
U.S. HWY 191 MILE MARKER 530 AROUND 130 PM MDT.
U.S. HWY 191 MILE MARKER 550 AND U.S. HWY 191 MILE MARKER 540 AROUND
140 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. BOATERS ALONG FLAMING GORGE ARE URGED TO MOVE
ASHORE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4141 10878 4101 10924 4100 11005 4150 10966
TIME...MOT...LOC 1903Z 270DEG 38KT 4130 10924 4067 11071

ALLEN
Special weather statement, Jun 16, 1:28 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT THU JUN 16 2011

WYZ028>030-162015-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-ROCK SPRINGS AND GREEN
RIVER WY-
128 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
215 PM MDT...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 430 MILE MARKER 20...OR 16 MILES
SOUTHEAST OF ROCK SPRINGS...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
I80 EXIT 136 AROUND 145 PM MDT.
I80 EXIT 139 AND I80 EXIT 142 AROUND 150 PM MDT.
BITTER CREEK REST AREA AND I80 EXIT 146 AROUND 155 PM MDT.
I80 EXIT 150 AROUND 200 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 113 AND
177.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4200 10855 4171 10788 4114 10902 4140 10941
TIME...MOT...LOC 1928Z 234DEG 45KT 4149 10891

ALLEN
Special weather statement, Jun 16, 1:31 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT THU JUN 16 2011

WYZ019-020-022-162015-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
131 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 215
PM MDT...

AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HOGADON SKI AREA...OR 10 MILES SOUTHWEST OF
CASPER...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CASPER...CENTRAL WYOMING FAIRGROUNDS AND MILLS AROUND 140 PM MDT.
EASTRIDGE MALL...CASPER EVENTS CENTER AND JCT I25 AND HWY 20 AROUND
145 PM MDT.
I25 EXIT 182...EDNESS K WILKINS STATE PARK AND EVANSVILLE AROUND 150
PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
217.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4326 10651 4326 10608 4257 10610 4261 10681
TIME...MOT...LOC 1931Z 225DEG 35KT 4273 10638

ALLEN
Special weather statement, Jun 16, 1:59 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
159 PM MDT THU JUN 16 2011

WYZ029-030-162045-
EAST SWEETWATER COUNTY WY-FLAMING GORGE WY-
159 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SWEETWATER COUNTY UNTIL
245 PM MDT...

AT 157 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 11 MILES
SOUTHWEST OF STATE HWY 430 MILE MARKER 50...OR 39 MILES EAST OF
MANILA...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 430 MILE MARKER 50 AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4167 10796 4117 10794 4102 10854 4103 10926
TIME...MOT...LOC 1959Z 236DEG 34KT 4102 10895

ALLEN
Special weather statement, Jun 16, 2:09 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
209 PM MDT THU JUN 16 2011

WYZ019-030-162100-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
209 PM MDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SWEETWATER AND SOUTHERN
FREMONT COUNTIES UNTIL 300 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I80 EXIT 142...OR 30 MILES WEST OF
WAMSUTTER...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CHAIN LAKES AROUND 255 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 122 AND
198.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4172 10897 4235 10834 4185 10750 4167 10751
      4168 10795 4131 10871
TIME...MOT...LOC 2009Z 234DEG 45KT 4171 10852

ALLEN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 6:27 PM MDTSpecial Weather StatementRIW33 min
Jun 16, 3:01 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more24 hr
Jun 16, 1:28 PM MDTSpecial Weather StatementRIWSweetwater47 min
Jun 16, 1:31 PM MDTSpecial Weather StatementRIWNatrona44 min
Jun 16, 1:59 PM MDTSpecial Weather StatementRIWSweetwater46 min
Jun 16, 2:09 PM MDTSpecial Weather StatementRIWSweetwater51 min
Jun 16, 3:14 PM MDTSpecial Weather StatementRIW46 min
Jun 16, 3:18 PM MDTSpecial Weather StatementRIWNatrona42 min
Jun 16, 3:54 PM MDTSpecial Weather StatementRIWNatrona51 min
Jun 16, 4:01 PM MDTSevere Thunderstorm WarningRIWNatrona44 min
Jun 16, 4:26 PM MDTSevere Thunderstorm WarningRIWNatrona49 min
Jun 16, 4:38 PM MDTSpecial Weather StatementRIWNatrona37 min
Jun 16, 4:49 PM MDTSevere Thunderstorm WarningRIWNatrona41 min
Jun 16, 5:26 PM MDTTornado WarningRIWNatrona34 min
Jun 16, 5:45 PM MDTSpecial Weather StatementRIWNatrona45 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.